Indiana, 2005

Strong Wind in Indiana, January 13, 2005

January 13, 2005 · NWS IND · 1 event in 1 county or zone

Strong winds tore off half of the roof of a home in the High Point area of Greene County, east of Bloomfield. Also damaged was the front porch of the home, a fence, trees, and a nearby trailer.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Strong winds tore off half of the roof of a home in the High Point area of Greene County, east of Bloomfield. Also damaged was the front porch of the home, a fence, trees, and a nearby trailer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 13, 4:40 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 13, 4:40 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 AM EST THU JAN 13 2005

.DISCUSSION...RAIN AMOUNTS...HOW HIGH THE WINDS WILL BE AND
TEMPERATURES LATER TODAY CONTINUE TO BE THE MAIN WEATHER CONCERNS.

COLD FRONT EXTENDED FROM JUST EAST OF KSBN TO KLAF TO SOUTHWEST
ILLINOIS AT 08Z. BY 12Z IT SHOULD BE NEAR KIND.  AT THE MOMENT COLD
FRONT IS MOVING A LITTLE FASTER THAN THE CURRENT MODELS. BUT ON
OTHER HAND MODELS HAVE BEEN TENDING SLOWER WITH EACH RUN. WILL
CONTINUE HEAVY RAIN ACROSS FORECAST AREA MAINLY THIS MORNING. HPC
GRAPHICS INDICATE 1 TO 2 INCHES OF ADDITIONAL RAIN TODAY. SINCE
MODELS ARE A LITTLE SLOWER WILL MENTION CHANCE POPS OVER FAR EASTERN
ZONES FOR EARLY THIS EVENING.

WINDS HAVE NOT BEEN ABLE TO REACH ADVISORY CRITERIA SO FAR AS HIGH
WINDS ALOFT ARE HAVING A HARD TIME WORKING TO THE GROUND.  WOLCOTT
WIND PROFILER SHOWS WINDS AT 500 METERS RUNNING ABOUT 45 KNOTS AND I
WOULD NOT RULE OUT BRIEF PERIOD OF HIGH WINDS AS LINE OF RAIN AND
THUNDERSTORMS MOVE EASTWARD. WILL CONTINUE WIND ADVISORY ALL BUT FAR
NORTHWEST ZONES FOR THIS MORNING. THE THREAT OF HIGH WINDS WILL END
WITH ARRIVAL OF COLD FRONT.

WILL USE A MODEL BLEND IN REGARDS TO TEMPERATURES. TEMPERATURES WILL
FALL INTO 30S OVER NORTHWEST HALF OF OUR FORECAST AREA BY MID OR
LATE AFTERNOON. IN LATER PERIODS...GFS IS RUNNING A LITTLE COLDER
THAN PREVIOUS FORECASTS.  HOWEVER WILL NOT MAKE ANY SIGNIFICANT
CHANGES AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY CENTRAL AND SE
FORECAST AREA FOR THIS MORNING.
.IN...AREAL FLOOD WARNING ALL ZONES UNTIL 700 PM EST TODAY.

&&

JEH
Hazardous weather outlook, Jan 13, 5:43 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 AM EST THU JAN 13 2005

INZ021-028-029-035-036-043-044-051-141100-
CARROLL-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-VIGO-WARREN-
543 AM EST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 700
PM EST AND FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE
WABASH...WHITE AND EAST FORK OF THE WHITE RIVERS. FLOODING IS STILL
ONGOING...CLOSING MANY LOW LYING ROADS AND FLOOD PRONE AREAS ACROSS
CENTRAL INDIANA.

RAIN HEAVY AT TIMES WILL OCCUR THIS MORNING. RAIN AMOUNTS OF
ONE TO TWO INCHES ARE POSSIBLE.  THERE IS A CHANCE OF THUNDERSTORMS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS WILL BE IN EFFECT FOR PORTIONS OF THE WABASH...WHITE
AND THE EAST FORK OF THE WHITE RIVER FOR THE NEXT SEVERAL DAYS.

ARCTIC COLD AIR WILL ARRIVE IN CENTRAL INDIANA BY FRIDAY AND WILL
CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN SOME VERY COLD
WIND CHILL VALUES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ADDITIONAL FLOODING PROBLEMS TODAY
AND TONIGHT AS WELL AS POTENTIAL WIND DAMAGE. SKYWARN SPOTTER
ACTIVATION IS NOT EXPECTED.

INZ030-031-037>042-045>049-052>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-DELAWARE-GREENE-
HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JACKSON-JENNINGS-JOHNSON-
KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-
RANDOLPH-RUSH-SHELBY-SULLIVAN-TIPTON-
543 AM EST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 700
PM EST AND FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE
WABASH...WHITE AND EAST FORK OF THE WHITE RIVERS. FLOODING IS STILL
ONGOING...CLOSING MANY LOW LYING ROADS AND FLOOD PRONE AREAS ACROSS
CENTRAL INDIANA.

RAIN HEAVY AT TIMES WILL OCCUR...MAINLY THIS MORNING. RAIN AMOUNTS OF
ONE TO TWO INCHES ARE POSSIBLE.  THERE IS A CHANCE OF THUNDERSTORMS
THIS MORNING.

IN ADDITION THERE IS A WIND ADVISORY UNTIL NOON. WIND GUSTS UP TO 45
MPH ARE POSSIBLE AS A COLD FRONT MOVES EAST ACROSS CENTRAL INDIANA.
BRIEF HIGH WINDS COULD KNOCK DOWN A TREE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS WILL BE IN EFFECT FOR PORTIONS OF THE WABASH...WHITE
AND THE EAST FORK OF THE WHITE RIVER FOR THE NEXT SEVERAL DAYS.

ARCTIC COLD AIR WILL ARRIVE IN CENTRAL INDIANA BY FRIDAY AND WILL
CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN SOME VERY COLD
WIND CHILL VALUES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ADDITIONAL FLOODING PROBLEMS TODAY
AND TONIGHT AS WELL AS POTENTIAL WIND DAMAGE. HIGH WINDS COULD COULD
ALSO PRODUCE MINOR PROPERTY DAMAGE THIS MORNING. SKYWARN SPOTTER
ACTIVATION IS NOT EXPECTED.

JEH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Greene

When
January 13, 7:15 AM EST
Where
Greene forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
39.036, -86.962 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434282.